Alert archive / South Carolina / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this dense fog advisory at Dec 8, 2012, 2:10 AM EST for 14 counties in South Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 2:10 AM EST (07:10 UTC)
- Expired
- Dec 8, 2012, 10:28 AM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
Counties Aiken County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 9 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526 WWUS72 KCAE 080710 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 210 AM EST SAT DEC 8 2012 SCZ015-016-018-020>022-025>031-036>038-081600- /O.NEW.KCAE.FG.Y.0021.121208T0710Z-121208T1600Z/ LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-ORANGEBURG- CALHOUN-CLARENDON- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON 210 AM EST SAT DEC 8 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * VISIBILITY...ONE QUARTER OF A MILE OR LESS. * IMPACTS...POOR VISIBILITY AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ HC
1 follow-up statement
650 WWUS72 KCAE 081528 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1028 AM EST SAT DEC 8 2012 SCZ015-016-018-020>022-025>031-036>038-081630- /O.CAN.KCAE.FG.Y.0021.000000T0000Z-121208T1600Z/ LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW- EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-ORANGEBURG- CALHOUN-CLARENDON- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...CAYCE... LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON 1028 AM EST SAT DEC 8 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS DISSIPATED ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this dense fog advisory went out at Dec 8, 12:48 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 8, 12:48 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1248 AM EST SAT DEC 8 2012 .SYNOPSIS... A WEAK WEDGE OF HIGH PRESSURE WILL GRADUALLY ERODE INTO SATURDAY...WITH FAIR AND WARM CONDITIONS EXPECTED OVER THE WEEKEND. A SLOW MOVING FRONTAL BOUNDARY WILL PROVIDE A CHANCE OF PRECIPITATION NEXT WEEK. && .NEAR TERM /OVERNIGHT/... WEAK WEDGE OF HIGH PRESSURE AT THE SURFACE REMAINS IN PLACE. WEAK WAVE OF LOW PRESSURE OFFSHORE...ALONG WITH A WEAK UPPER IMPULSE. GUIDANCE IS INDICATING ADDITIONAL CLOUDINESS/FOG FORMING AS TIME SECTIONS SHOW ABUNDANT LOW LEVEL MOISTURE AND LIGHT BOUNDARY LAYER WINDS. EXPECT TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 40S BY MORNING AND EXPECT WIDESPREAD LOW CLOUDS AND FOG. IT WILL LIKELY TAKE UNTIL MID/LATE MORNING FOR THE LOW CLOUDS/FOG TO DISSIPATE. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... WAVE OF LOW PRESSURE OFFSHORE WILL MOVE TO OUR NE...LEAVING IN ITS WAKE WEAK HIGH PRESSURE CENTER OVER OUR FORECAST AREA SATURDAY. MORNING FOG AND LOW CLOUDINESS WILL BE SLOW TO ERODE...BUT WILL EXPECT GRADUAL CLEARING BY AFTERNOON. SW FLOW ALOFT ALONG WITH SOME INSOLATION TO PROVIDE WARM TEMPS THROUGH SUNDAY. A WEAK UPPER IMPULSE AND SOME LOW LEVEL MOISTURE FLUX MAY PROVIDE A SLIGHT CHANCE OF SHOWERS SUNDAY. && .LONG TERM /MONDAY THROUGH FRIDAY/... LITTLE CHANCE TO THE LONG TERM THINKING. MODELS CONTINUE TREND OF SLOWING DOWN THE APPROACH OF THE NEXT FRONTAL BOUNDARY. MAINTAINED MENTION OF CHANCE SHOWERS...WITH SLIGHT CHANCE THUNDER...LATE MONDAY INTO TUE. WITH A SW FLOW ALOFT...PARALLEL TO THE FRONT...THE FRONT WILL BE SLOW TO MOVE THROUGH AND MAY STALL OVER OR NEAR THE REGION NEXT WEEK. CONTINUED TO ACCEPT HPC GUIDANCE...GENERALLY INDICATING SLIGHT CHANCE TO CHANCE POPS THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... PLENTY OF LOW-LEVEL AND SURFACE MOISTURE REMAINS OVER THE REGION. LOW CLOUDS AND FOG ARE SITUATED ACROSS THE MIDLANDS...WITH ADDITIONAL LOW CLOUDS FURTHER EAST AND NORTH. SOME CLEARING HAS OCCURRED ACROSS THE CSRA...WITH THIN CIRRUS MOVING OVER THAT AREA. VISIBILITIES ACROSS THE CSRA ARE FORECAST TO DROP OVERNIGHT WITH GOOD RADIATIONAL COOLING. EXPECT LIFR FOG/STRATUS TO DEVELOP OVERNIGHT. IFR/LIFR CONDITIONS AT CAE/CUB TO CONTINUE OVERNIGHT. CONDITIONS AT OGB EXPECTED TO DETERIORATE TO LIFR BY 08Z...GIVEN THE HIGH RELATIVE HUMIDITY BELOW 1000 FT AND LIGHT NORTHERLY WIND. IFR CONDITIONS WILL OCCUR OVERNIGHT AT AGS/DNL...WITH LIFR AT TIMES BY MORNING. EXPECT VFR CONDITIONS TO RETURN BY MID-MORNING TO MIDDAY AS WEDGE BREAKS AND BOUNDARY LAYER MIXING DEVELOPS. EXTENDED AVIATION OUTLOOK...HIGH LOW-LEVEL MOISTURE MAY RESULT IN WIDESPREAD MVFR OR IFR CONDITIONS MAINLY DURING THE EARLY MORNING HOURS SUNDAY AND MONDAY. FURTHER RESTRICTIONS MAY OCCUR IN SHOWERS ASSOCIATED WITH A COLD FRONT MONDAY INTO WEDNESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Dec 7, 3:19 AM EST, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 319 AM EST FRI DEC 7 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 319 AM EST FRI DEC 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 7, 11:51 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1151 PM EST FRI DEC 7 2012 SCZ015-020>022-026>028-030-037-080700- LANCASTER-NEWBERRY-FAIRFIELD-KERSHAW-SALUDA-LEXINGTON-RICHLAND- AIKEN-CALHOUN- INCLUDING THE CITIES OF...LANCASTER...ELGIN...NEWBERRY... WINNSBORO...CAMDEN...LUGOFF...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...ST. MATTHEWS 1151 PM EST FRI DEC 7 2012 ...PATCHY DENSE FOG AFFECTING PARTS OF THE MIDLANDS... AREAS OF FOG HAVE DEVELOPED ACROSS PARTS OF THE MIDLANDS WITH VISIBILITIES BELOW A MILE. THERE ARE POCKETS OF DENSE FOG WITH VISIBILITIES AT OR BELOW A QUARTER OF A MILE IN LOCATIONS INCLUDING LANCASTER AND AIKEN. MOTORISTS ARE URGED TO SLOW DOWN AND USE CAUTION WHILE DRIVING. MORE WIDESPREAD DENSE FOG IS POSSIBLE LATER THIS MORNING. HC
Nearby
Dense Fog Advisories in South Carolina, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.